I am 23 and have been on the pill (Triphasil) since I was 15 years old. I have taken a three month break in the past, but because I am in a long-term relationship now I prefer being on the pill. However, I am concerned about my health as a woman. I weigh 110kg and am 1.6m tall. What bothers me the most is my constant lack of energy. The lack of motivation for anything. I am moody and depressed 80% of the time. Do you think my problems are because of the pill or do you think there might be an underlining problem?
The pill can certainly influence mood in some women and it's worth considering as a possible contributing factor. However if you have been taking the pill for many years without problems and your loss of energy and depression is recent, it's worthwhile exploring other possible causes for your symptoms too.
As depression and low energy can be very debilitating, it's really important you see your doctor for a check up. Mental health conditions like depression, anxiety disorders, excess stress and even sleep problems will need to be excluded. On the physical front, checks may also be made of your iron levels, haemoglobin (to check for anaemia), and thyroid hormones (which control metabolism) to name just a few.
Your lifestyle choices with nutrition, exercise levels along with alcohol and recreational drug us can also impact enormously on motivation, energy and depression. So as you can see, the causes of your particular symptoms could be varied.
I'd suggest starting with your GP and working through your situation step by step to find the cause and hence a solution. In the meantime, keeping track of your mood and symptoms in a diary will give you and your GP an idea of emerging patterns.